Alert archive / New York / Wind Advisories in 2011
Wind Advisory 5, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Apr 15, 2011, 3:12 PM EDT for 7 counties in Pennsylvania; 17 counties in New York. It took effect at Apr 16, 2011, 8:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2011, 3:12 PM EDT (19:12 UTC)
- In effect from
- Apr 16, 2011, 8:00 AM EDT
- Expired
- Apr 16, 2011, 2:44 PM EDT
- In force
- 7 hr
- Issued by
- NWS Binghamton, NY
All 24 counties
Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1845 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
869 WWUS71 KBGM 151912 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 312 PM EDT FRI APR 15 2011 ...WIND ADVISORY IN EFFECT FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA ON SATURDAY... .A STORM SYSTEM APPROACHING FROM THE MIDWEST WILL BRING STRONG SOUTHEAST WINDS ACROSS THE AREA ON SATURDAY. SPEEDS WILL AVERAGE 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH SATURDAY INTO SATURDAY NIGHT. THE STRONGEST GUSTS ARE EXPECTED OVER HIGHER TERRAIN. NYZ046-057-062-PAZ039-040-043-044-047-048-072-161915- /O.NEW.KBGM.WI.Y.0005.110416T1500Z-110417T0700Z/ OTSEGO-DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...ONEONTA...COOPERSTOWN...WALTON... DELHI...MONTICELLO...MONTROSE...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 312 PM EDT FRI APR 15 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM SATURDAY TO 3 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM SATURDAY TO 3 AM EDT SUNDAY. * LOCATIONS...NORTHEAST PENNSYLVANIA AND THE WESTERN AND NORTHERN SLOPES OF THE CATSKILL MOUNTAINS. * HAZARDS...STRONG GUSTY WINDS. * WINDS...SOUTHEAST WINDS OF 20 TO 30 MPH GUSTING TO 40 TO 50 MPH. * TIMING...SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * IMPACTS...SCATTERED POWER OUTAGES AND MINOR TREE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038-161915- /O.NEW.KBGM.WI.Y.0005.110416T1200Z-110417T0400Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-TIOGA-BROOME-BRADFORD- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...OWEGO... BINGHAMTON...TOWANDA...SAYRE 312 PM EDT FRI APR 15 2011 ...WIND ADVISORY IN EFFECT FROM 8 AM SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT. * LOCATIONS...MUCH OF CENTRAL NEW YORK. * HAZARDS...STRONG GUSTY WINDS. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS TO 40 TO 50 MPH. * TIMING...SATURDAY THROUGH SATURDAY EVENING. * IMPACTS...SCATTERED POWER OUTAGES AND MINOR TREE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ MSE
4 follow-up statements
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
135 WWUS71 KBGM 160759 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 359 AM EDT SAT APR 16 2011 NYZ046-057-062-PAZ039-040-043-044-047-048-072-170700- /O.CON.KBGM.WI.Y.0005.110416T1500Z-110417T0700Z/ OTSEGO-DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...ONEONTA...COOPERSTOWN...WALTON... DELHI...MONTICELLO...MONTROSE...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 359 AM EDT SAT APR 16 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 3 AM EDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 3 AM EDT SUNDAY. * LOCATIONS...NORTHEAST PENNSYLVANIA AND THE WESTERN AND NORTHERN SLOPES OF THE CATSKILL MOUNTAINS. * HAZARDS...STRONG GUSTY WINDS. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. A FEW LOCALIZED GUSTS MAY REACH TO AROUND 50 MPH. * TIMING...MID DAY TODAY THROUGH EARLY SUNDAY MORNING. * IMPACTS...SCATTERED POWER OUTAGES AND MINOR TREE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038-170400- /O.CON.KBGM.WI.Y.0005.110416T1200Z-110417T0400Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-TIOGA-BROOME-BRADFORD- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...OWEGO... BINGHAMTON...TOWANDA...SAYRE 359 AM EDT SAT APR 16 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT EDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT EDT TONIGHT. * LOCATIONS...MUCH OF CENTRAL NEW YORK. * HAZARDS...STRONG GUSTY WINDS. * WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. A FEW LOCALIZED GUSTS MAY REACH TO AROUND 50 MPH. * TIMING...THIS MORNING THROUGH MIDNIGHT TONIGHT. * IMPACTS...SCATTERED POWER OUTAGES AND MINOR TREE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$
856 WWUS71 KBGM 161502 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1102 AM EDT SAT APR 16 2011 NYZ046-057-062-PAZ039-040-043-044-047-048-072-170700- /O.CON.KBGM.WI.Y.0005.000000T0000Z-110417T0700Z/ OTSEGO-DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...ONEONTA...COOPERSTOWN...WALTON... DELHI...MONTICELLO...MONTROSE...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 1102 AM EDT SAT APR 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM EDT SUNDAY. * LOCATIONS...NORTHEAST PENNSYLVANIA AND THE WESTERN AND NORTHERN SLOPES OF THE CATSKILL MOUNTAINS. * HAZARDS...STRONG GUSTY WINDS. * WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...MID DAY TODAY THROUGH EARLY SUNDAY MORNING. * IMPACTS...SCATTERED POWER OUTAGES AND MINOR TREE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038-170400- /O.CON.KBGM.WI.Y.0005.000000T0000Z-110417T0400Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-TIOGA-BROOME-BRADFORD- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...OWEGO... BINGHAMTON...TOWANDA...SAYRE 1102 AM EDT SAT APR 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * LOCATIONS...MUCH OF CENTRAL NEW YORK. * HAZARDS...STRONG GUSTY WINDS. * WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THIS MORNING THROUGH MIDNIGHT TONIGHT. * IMPACTS...SCATTERED POWER OUTAGES AND MINOR TREE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$
691 WWUS71 KBGM 161844 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 244 PM EDT SAT APR 16 2011 NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038-161945- /O.CAN.KBGM.WI.Y.0005.000000T0000Z-110417T0400Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-TIOGA-BROOME-BRADFORD- 244 PM EDT SAT APR 16 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND ADVISORY. WINDS WILL GUST AT TIMES TO 20 TO 25 MPH THROUGH THE EVENING HOURS. $$ NYZ046-057-062-PAZ039-040-043-044-047-048-072-161945- /O.CAN.KBGM.WI.Y.0005.000000T0000Z-110417T0700Z/ OTSEGO-DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 244 PM EDT SAT APR 16 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND ADVISORY. WINDS WILL GUST AT TIMES TO 20 TO 25 MPH THROUGH THE EVENING HOURS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Apr 15, 2:53 PM EDT, 19 minutes earlier.
Area forecast discussion, Apr 15, 2:53 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
253 PM EDT FRI APR 15 2011
.SYNOPSIS...
HIGH PRESSURE WILL BRING DRY... SEASONABLY COOL WEATHER TONIGHT. LOW
PRESSURE MOVING EAST FROM THE MIDWEST WILL BRING RAIN ON SATURDAY
INTO SATURDAY NIGHT. DRYER WEATHER WILL RETURN SUNDAY AND MONDAY
WITH TEMPERATURES NEAR TO SLIGHTLY BELOW NORMAL.
&&
.NEAR TERM /UNTIL 11 PM THIS EVENING/...
PERSISTENT CLOUD BAND OVER NORTHEAST PA AND CENTRAL NY IS
STARTING TO DISSIPATE AND LIFT NORTHEAST. EXPECT THIS TREND TO
CONTINUE INTO THIS EVENING WITH SUNNY TO PARTLY SUNNY CONDITIONS
ALL AREAS EARLY THIS EVENING. TEMPERATURES WILL RISE INTO THE LOWER TO
MID 50S IN MOST AREAS LATE THIS AFTERNOON... THEN FALL BACK INTO
THE 40S THIS EVENING. CLOUDS AHEAD OF THE NEXT SYSTEM WILL SPREAD
EAST REACHING OUR WESTERN COUNTIES BY MIDNIGHT.
&&
.SHORT TERM /11 PM THIS EVENING THROUGH SUNDAY NIGHT/...
CLOUDS WILL INCREASE AND THICKEN AHEAD OF THE NEXT SYSTEM
APPROACHING OUR AREA LATER TONIGHT. WENT WITH THE SREF AND HPC
PROBABILISTIC GUIDANCE ENSEMBLE FOR TIMING WITH THE ONSET OF THE
RAIN SATURDAY. THIS ALLOWS CHC POPS TO REACH OUR WESTERN COUNTIES
BY 12Z SATURDAY... CENTRAL COUNTIES BY NOON AND EASTERN COUNTIES
BY EARLY AFTERNOON. CATEGORICAL POPS REACH THE WESTERN HALF OF THE
FORECAST AREA BY EARLY AFTERNOON SATURDAY THEN SPREAD EAST TO THE
CATSKILLS BY EARLY EVENING. NAM AND GFS ARE ACTUALLY IN VERY GOOD
AGREEMENT WITH QPF FORECASTS ASSOCIATED WITH THIS EVENT. BOTH
MODELS INDICATE AMOUNTS OF AROUND HALF AN INCH TO AN INCH ACROSS
MOST OF THE AREA... WITH A HEAVIER BAND EXTENDING FROM THE POCONOS
TO THE CATSKILLS. GIVEN THE DEEP SOUTHEASTERLY FLOW ASSOCIATED
WITH THIS EVENT THAT SCENARIO SEEMS REASONABLE AS HIGHEST AMOUNTS
WOULD BE MOST FAVORED IN THE UPSLOPE AREAS OF THE POCONOS AND CATSKILLS.
SREF DATA SHOWS PLUME OF ANOMALOUSLY HIGH PWATS EXTENDING UP THE
EAST COAST AND PASSING OFF JUST TO THE SOUTHEAST OF FORECAST
AREA... AND THIS CORRESPONDS TO MODEL FORECASTS SHOWING THE
HEAVIEST PRECIPITATION PASSING BY JUST SOUTHEAST OF OUR AREA.
GIVEN THIS SCENARIO HAVE DECIDED TO NOT ISSUE ANY FLOOD/FLASH FLOOD
WATCHES WITH THIS FORECAST ISSUANCE... ALTHOUGH A SIGNIFICANT RAIN
IS STILL EXPECTED WITH SOME RISES ON AREA STREAMS AND RIVERS.
ANOTHER ISSUE WITH THIS FORECAST IS POTENTIAL FOR STRONG WINDS ON
SATURDAY. MODEL FORECAST SOUNDINGS ARE NOT AS STABLE AS WHAT IS
OFTEN SEEN WITH SOUTHEAST FLOW EVENTS INDICATING THE POTENTIAL FOR
STRONGER WINDS 1 TO 3 THOUSAND FEET OFF THE GROUND TO REACH THE
GROUND. FORECAST WIND PROFILES ARE INDICATING SPEEDS OF 50 TO 55
KTS AT AROUND 2000 FEET SATURDAY AFTERNOON. MOS FORECAST WINDS ON
SATURDAY ARE MAINLY IN THE 20 TO 30 MPH RANGE ACROSS NY... AND
SOMEWHAT LOWER IN NORTHEAST PA. THESE FACTORS ALL POINT TO THE
POTENTIAL FOR 35 TO 45 KT WIND GUSTS ON SATURDAY... ESPECIALLY
ACROSS CENTRAL NY. HAVE ISSUED A HIGH WIND ADVISORY TO COVER FOR
THIS THREAT.
RAIN WILL TAPER OFF LATER SATURDAY NIGHT AS THE SYSTEM BEGINS TO
PULL OFF TO THE EAST. SUNDAY WILL SEE A RETURN TO PARTIAL SUNSHINE
ALTHOUGH COOL AIR ALOFT WILL LIKELY PRODUCE CLOUDS AND SCATTERED
TO ISOLATED LIGHT SHOWERS IN THE AFTERNOON. A FEW SPRINKLES COULD
LINGER INTO SUNDAY NIGHT WITH EVEN A FEW FLURRIES POSSIBLE
OVERNIGHT SUNDAY AS TEMPERATURES FALL BACK INTO THE 30S. AT THIS
POINT MONDAY LOOKS LIKE A DRY COOL DAY WITH HIGHS BACK INTO THE
50S.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
UPDATED AS OF 215 AM... NO CHANGES TO THE GRIDS AT THIS
POINT...WITH INCOMING 00Z GUIDANCE SUPPORTING EARLIER HPC/WFO BGM
THINKING ON THU AFTN.
PREVIOUS DISCUSSION...
AFTER A BRIEF BREAK IN PRECIPITATION LATE SUNDAY INTO
MONDAY...OUR AREA LOOKS TO REMAIN VERY UNSETTLED STARTING TUESDAY
AND PERHAPS LASTING INTO THURSDAY. THE PRECIPITATION WILL
INITIALLY COME FROM A STATIONARY BOUNDARY WHICH SHOULD SET UP
ACROSS NY STATE. EVENTUALLY OUR RAIN CHANCES WILL BE ENHANCED WITH
SOME THUNDER POSSIBLE LATE WEDNESDAY AS AN AREA OF LOW PRESSURE
TRACKS TOWARD OUR AREA. SURELY TIMING DIFFERENCES WILL COME UP
WITH THE TWO AREAS OF RAIN BUT FOR NOW WENT WITH HIGH CHANCES POPS
THROUGHOUT THE PERIOD. WITH 850 TEMPS RANGING FROM 8C EARLY IN THE
WEEK TO NEAR 14C BY WEDNESDAY...DESPITE THE CLOUDS/PRECIP...WE
SHOULD BE FAIRLY MILD.
WE FINALLY LOOK TO DRY OUT EARLY THURSDAY AS A COLD FRONT USHERS
IN DRIER AIR.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
VFR MID AND UPR LVL CIGS WILL PREVAIL THIS AFTN INTO THE OVRNGT
HRS...WITH DETERIORATING CONDITIONS GNRLY AFTER 12Z AS LOWER MVFR
CIGS AND RAIN MOVE INTO THE FCST AREA. XPCT SCT-BKN AS/CS FOR THE RGN
THIS AFTN INTO THE OVRNGT HRS. WILDCARD IS THE POTNL FOR SOME LOW
LVL ATLC MSTR TO WORK NWWD IN THE DLPNG SELY FLOW AFTER 06Z. FOR
NOW WE OPTED TO LEAN TWDS THE NAM/LCL WRF SCENARIO WHICH KEEPS
MOST OF THIS MSTR TO THE S OF OUR FCST AREA ACRS CNTRL PA...BUT
THIS WILL NEED TO BE MONITORED WITH LATER FCSTS. OTRW...LOWERING
CIGS WITH MVFR CONDITIONS DVLPNG BETWEEN 12-18Z FOR ALL SITES XCPT
SYR/RME WITH AREAS OF RAIN. MAIN THRUST OF PCPN WILL HOLD OFF TIL
AFTER 18Z...OCCURING PRIMARILY FROM MID AFTN INTO THE EVNG HRS.
WINDS WILL BE A SIG FACTOR ON SAT...WITH E TO SE WINDS 5-10 KTS
THIS AFTN BECMG SELY LATER TNGT 10-20 KTS AND INCRSNG TO SUSTAINED
15-25 KTS WITH G30-35. AN INCRS IN THE WIND SPEED OF 5-10 KTS
LIKELY AFTER 18Z SAT.
OUTLOOK...
SAT NGT...IFR/MVFR...IN PDS OF RAIN. GUSTY SE WINDS DIMINISHING IN
BY LATE EVNG.
SUN...IMPRVG TO VFR.
SUN NGT...MVFR CNTRL NY WITH SCT SHRA...VFR NE PA.
MON/MON NGT...MAINLY VFR.
TUE/TUE NGT/WED...MVFR IN SCT -SHRA.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...WIND ADVISORY FROM 11 AM SATURDAY TO MIDNIGHT EDT SATURDAY
NIGHT FOR PAZ038.
WIND ADVISORY FROM 11 AM SATURDAY TO 3 AM EDT SUNDAY FOR
PAZ039-040-043-044-047-048-072.
NY...WIND ADVISORY FROM 11 AM SATURDAY TO MIDNIGHT EDT SATURDAY
NIGHT FOR NYZ009-015>018-022>025-036-037-044-045-055-056.
WIND ADVISORY FROM 11 AM SATURDAY TO 3 AM EDT SUNDAY FOR
NYZ046-057-062.
&&
SYNOPSIS...MSE
NEAR TERM...MSE
SHORT TERM...MSE
LONG TERM...HEDEN/MLJ
AVIATION...RHBHazardous weather outlook, Apr 15, 3:02 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 302 PM EDT FRI APR 15 2011 NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038-161915- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- TIOGA-BROOME-BRADFORD- 302 PM EDT FRI APR 15 2011 ...WIND ADVISORY IN EFFECT FROM 8 AM SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. ...STRONG WINDS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT... A STORM SYSTEM WILL TRACK EASTWARD INTO THE GREAT LAKES REGION AND SOUTHERN CANADA TONIGHT AND SATURDAY. MEANWHILE HIGH PRESSURE WILL REMAIN ANCHORED OFF THE EAST COAST. THE COMBINATION OF THESE TWO SYSTEMS WILL LEAD TO STRONG SOUTHERLY WINDS SATURDAY AND SATURDAY NIGHT. SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH WILL BE POSSIBLE SATURDAY THROUGH SATURDAY EVENING. THE STRONGEST WINDS WILL BE FOUND OVER THE HIGHER TERRAIN. WINDS WILL SHIFT TO THE SOUTHWEST AND SUBSIDE BY SUNDAY. IN ADDITION... A SOAKING RAIN IS EXPECTED SATURDAY AFTERNOON INTO SATURDAY NIGHT. RAINFALL AMOUNTS WILL AVERAGE BETWEEN HALF AN INCH AND ONE INCH OF RAIN... WITH THE HEAVIEST RAIN FALLING SATURDAY EVENING. THESE RAINFALL AMOUNTS WILL BE ENOUGH TO CAUSE RISES ON AREA STREAMS AND RIVERS... BUT FLOODING IS NOT EXPECTED AT THIS TIME. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT HTTP://WEATHER.GOV/BGM .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NYZ046-057-062-PAZ039-040-043-044-047-048-072-161915- OTSEGO-DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 302 PM EDT FRI APR 15 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM SATURDAY TO 3 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. ...STRONG WINDS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT... A STORM SYSTEM WILL TRACK EASTWARD INTO THE GREAT LAKES REGION AND SOUTHERN CANADA TONIGHT AND SATURDAY. MEANWHILE HIGH PRESSURE WILL REMAIN ANCHORED OFF THE EAST COAST. THE COMBINATION OF THESE TWO SYSTEMS WILL LEAD TO STRONG SOUTHERLY WINDS SATURDAY AND SATURDAY NIGHT. SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH WILL BE POSSIBLE MAINLY FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. THE STRONGEST WINDS WILL BE FOUND OVER THE HIGHER TERRAIN. WINDS WILL SHIFT TO THE SOUTHWEST AND SUBSIDE BY SUNDAY. IN ADDITION... A SOAKING RAIN IS EXPECTED SATURDAY AFTERNOON INTO SATURDAY NIGHT. RAINFALL AMOUNTS WILL AVERAGE BETWEEN HALF AN INCH AND ONE INCH OF RAIN ACROSS MUCH OF THE AREA... WITH THE POTENTIAL FOR 1 TO 2 INCHES OVER THE POCONOS AND CATSKILL MOUNTAINS. THE HEAVIEST RAIN WILL FALL SATURDAY EVENING. THESE RAINFALL AMOUNTS WILL BE ENOUGH TO CAUSE RISES ON AREA STREAMS AND RIVERS... BUT FLOODING IS NOT EXPECTED AT THIS TIME. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT HTTP://WEATHER.GOV/BGM .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MSE
Nearby
Wind Advisories in New York, 2011Wind Advisories in Pennsylvania, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.